Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 49, NWS Green Bay, WI

June 25, 2017

NWS Green Bay, WI issued this small craft advisory at Jun 25, 2017, 2:59 PM CDT. It took effect at Jun 26, 2017, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2017, 2:59 PM CDT (19:59 UTC)
In effect from
Jun 26, 2017, 9:00 AM CDT
Expired
Jun 26, 2017, 7:00 PM CDT
In force
10 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

011 
WHUS73 KGRB 251959
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT SUN JUN 25 2017

...GUSTY NORTHWEST WINDS MONDAY...

.NORTHWEST WINDS ARE EXPECTED TO INCREASE LATE MONDAY MORNING AND
REMAIN GUSTY THROUGH THE AFTERNOON. THIS MAY LEAD TO CONDITIONS
HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-260400-
/O.NEW.KGRB.SC.Y.0049.170626T1400Z-170627T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
259 PM CDT SUN JUN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY. 

* WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS LATE MONDAY
  MORNING. 

* WAVES...BUILDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
685 
WHUS73 KGRB 260206
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CDT SUN JUN 25 2017

...GUSTY NORTHWEST WINDS MONDAY...

.NORTHWEST WINDS ARE EXPECTED TO INCREASE LATE MONDAY MORNING AND
REMAIN GUSTY THROUGH THE AFTERNOON. THIS MAY LEAD TO CONDITIONS
HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-261015-
/O.CON.KGRB.SC.Y.0049.170626T1400Z-170627T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
906 PM CDT SUN JUN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
MONDAY...

* WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS LATE MONDAY 
  MORNING. 

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
969 
WHUS73 KGRB 260840
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CDT MON JUN 26 2017

...GUSTY NORTHWEST WINDS TODAY...

.NORTHWEST WINDS ARE EXPECTED TO INCREASE LATE THIS MORNING AND 
REMAIN GUSTY THROUGH THE AFTERNOON. CONDITIONS MAY BECOME HAZARDOUS
TO SMALL CRAFT.

LMZ521-522-541>543-261645-
/O.CON.KGRB.SC.Y.0049.170626T1400Z-170627T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
340 AM CDT MON JUN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

* WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS.
  
* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
272 
WHUS73 KGRB 261512
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CDT MON JUN 26 2017

...GUSTY NORTHWEST WINDS TODAY...

.NORTHWEST WINDS ARE EXPECTED TO INCREASE LATE THIS MORNING AND
REMAIN GUSTY THROUGH THE AFTERNOON. CONDITIONS MAY BECOME
HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-262315-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-170627T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1012 AM CDT MON JUN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS IN THE LATE
  MORNING OR EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH THIS
  EVENING.

* WAVES...1 TO 3 FEET...LOCALLY HIGHER NEAR DEATHS DOOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
870 
WHUS73 KGRB 262006
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
306 PM CDT MON JUN 26 2017

...GUSTY NORTHWEST WINDS TODAY...

.NORTHWEST WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON BEFORE
SUBSIDING.

LMZ521-522-541>543-270000-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-170627T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
306 PM CDT MON JUN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. WINDS 
  WILL SLOWLY DIMINISH THIS EVENING. 

* WAVES...1 TO 3 FEET...LOCALLY HIGHER NEAR DEATHS DOOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 25, 12:57 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 25, 12:57 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1257 PM CDT Sun Jun 25 2017

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 340 AM CDT Sun Jun 25 2017

Some interesting features today. We have showers across northeast
Wisconsin partly due to the departing upper low, but also due to
warm advection from the northeast. The activity should diminish by
sunrise as the upper low moves further away and low level
convergence and warm advection weakens.

Showers and some thunderstorms will return from northwest to
southeast during the midday and afternoon hours as another upper
trough approaches. Cold temperatures aloft and dry air near the
surface could make for some thunderstorms with gusty winds and
small hail. Highs today will be around ten degrees below normal.

Showers would diminish overnight, with some low clouds or fog if
there is any clearing. Monday should be mostly cloudy and very
cool, with showers and thunderstorms in cyclonic flow with an upper
trough moving by. 850 mb temperatures close to zero will make for
highs in the upper 50s to 60s across the region.

.LONG TERM...Monday Night Through Saturday
Issued at 340 AM CDT Sun Jun 25 2017

At the onset, the mean flow to be in the process of de-amplifying
as an eastern CONUS upper trough moves into the Atlantic and a
weakening upper ridge moves across the central CONUS. Toward late
week, a new upper trough is forecast to slowly move from southwest
Canada (Wednesday) to the Great Lakes (Saturday). Pieces of
shortwave energy are expected to move through this new upper
trough and combine with a frontal boundary hanging around the
Great Lakes, to introduce another stretch of unsettled weather
Wednesday and again Friday/Saturday. Temperatures for the most
part will remain at or below normal into next weekend.

A ridge of high pressure is forecast to move into the Upper MS
Valley Monday night and send a drier/more stable air mass into WI.
Look for skies to clear and winds to diminish, which will
eventually lead to a cool night over northeast WI. Min
temperatures should dip into the lower to middle 40s north-central
WI, middle to upper 40s central/far northeast and around 50
degrees east-central WI. This surface ridge pushes across WI and
will bring a sunny, pleasant day to the region. As winds gradually
back to the southwest, warmer air will start to overspread WI with
max temperatures in the lower to middle 70s north-central/
lakeshore, middle to upper 70s elsewhere.

As the surface ridge slips farther to the east Tuesday night, this
will allow for a return flow to begin in earnest and WAA to
increase into WI. Meanwhile, a shortwave trough/cold front
combination are forecast to move from the northern Plains toward
the Upper MS Valley by 12z Wednesday. For the most part, expect to
see a gradual increase in clouds with a slight chance of showers
reaching central WI toward daybreak. A more mild night on tap with
min temperatures only falling into the lower to middle 50s north,
middle to upper 50s south. Showers are likely, along with a chance
of thunderstorms on Wednesday as the shortwave trough moves into
the western Great Lakes and the trailing cold front reaches the
WI/MN border by late in the day. Both instability and shear values
appear marginal across northeast WI, thus the risk of severe
storms seems low at the moment. Thick clouds/precipitation will
limit the diurnal rise in temperatures with readings in the lower
70s north-central/near Lake MI, middle 70s elsewhere.

Showers/chance of thunderstorms will continue through at least
Wednesday evening as the cold front sweeps across WI. Once the
front pushes east/south through the forecast area, anticipate
precipitation trends to diminish during the overnight hours. The
cold front is progged to gradually pull-up stationary either over
southern WI or the WI/IL border on Thursday. Models indicate
little in the way of focusing mechanisms over northeast WI on
Thursday, thus have kept a dry forecast intact under partly sunny
skies. Not much in the way of cooler air behind the front, so any
sunshine at all will provide a slight boost to temperatures. Look
for readings to range from 75-80 degrees over most locations.

The forecast for Thursday night will be dependent on where the
location of the stalled boundary to reside. If the front is in WI,
central/east-central WI would be vulnerable to showers/storms,
especially if a wave of low pressure rides along the front (which
some models hint at). If this front sags into northern IL, all of
northeast WI would stay dry. Prefer to at least mention a chance
pop over our southern counties due to the uncertainty of the
boundary location. This uncertainty will linger into Friday, with
the additional questions of the timing of the next broad upper
trough forecast to move into the Upper MS Valley by Friday
afternoon. Higher pops should be to our south and west, but cannot
rule out small chance pops over northeast WI on Friday. Max
temperatures on Friday will cool a bit with lower 70s north-
central/lakeshore, mainly middle 70s elsewhere.

This latest upper trough will be more progressive in nature due to
the mean flow becoming less amplified. Look for this trough to
sweep across WI Friday night and already be headed toward the
eastern Great Lakes on Saturday. A chance of showers/few storms
possible over the forecast area Friday night, followed by a chance
of showers/slight chance of afternoon thunderstorms on Saturday as
cooler air interacts with daytime heating. Max temperatures on
Saturday to range from around 70 degrees north-central, to the
middle 70s south.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1257 PM CDT Sun Jun 25 2017

Expect MVFR ceilings across mainly the northern part
of the area and scattered showers across the entire area during
the afternoon into the early evening hours. Would expect isolated
thunder as well, but chances are far too low at any particular TAF
site to include it. Have left the rest of the forecast dry for
now, though models showed a short wave bringing showers back to
the area on Monday. Included mainly MVFR ceilings for the entire
forecast area during the morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Kallas
AVIATION.......MG
Hazardous weather outlook, Jun 25, 2:49 PM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
249 PM CDT Sun Jun 25 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
249 PM CDT Sun Jun 25 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated thunderstorms are expected into this evening. Small
hail, gusty winds, and brief heavy rainfall may accompany some of
the strongest storms.

Some area river levels will remain high. Fast flows will continue
due to the high volume of water moving through the river systems.
Boaters and fisherman should use caution.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a slight chance for thunderstorms Monday afternoon and
storms are again possible Wednesday into Wednesday night. Widespread
severe weather is not expected.

There is also a chance of thunderstorms Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected tonight or Monday.

LMZ521-522-541>543-262000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
249 PM CDT Sun Jun 25 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorm chances will continue into this evening. Small hail
and gusty winds may accompany the stronger storms.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Northerly winds on Monday will bring conditions hazardous to small
craft.

Thunderstorms are possible Wednesday into Wednesday night.
Widespread severe weather is not expected. Increasing south to
southwest winds on Wednesday could bring conditions hazardous to
small craft.

There is also a chance of thunderstorms Friday and Saturday.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:03 PM CDTSpecial Weather StatementGRBCalumet87 min
Jun 24, 8:28 PM CDTSpecial Weather StatementGRBKewaunee92 min
Jun 25, 5:00 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
Jun 25, 5:00 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
Jun 25, 6:15 PM CDTSpecial Weather StatementGRBKewaunee30 min

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.